Tennessee, 2005

Damaging Wind in Tennessee, June 28, 2005

June 28, 2005 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 28, 2:30 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 28, 2:30 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT TUE JUN 28 2005

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A BERMUDA HIGH DOMINATING THE FORECAST AREA WITH A
VERY HUMID AND TROPICAL AIRMASS ACROSS THE REGION. SO FAR...
CONVECTION TODAY HAS NOT BEEN AS EXTENSIVE AS YESTERDAY WHICH IS
LIKELY DUE TO THE STABILIZING EFFECT OF THE EARLIER CONVECTION THIS
MORNING. THINK THAT ADDITIONAL CONVECTION WILL DEVELOP LATER THIS
AFTERNOON AND EVENING...WITH THE UNSTABLE AND VERY MOIST AIRMASS IN
PLACE. IN FACT...THINK CONVECTION COULD DEVELOP AT ANY TIME FOR THE
NEXT SEVERAL DAYS...ALTHOUGH THE BEST COVERAGE WILL CONTINUE TO BE
DURING THE AFTERNOON AND EVENING HOURS. MODELS INDICATE THAT A COLD
FRONT WILL SLOWLY APPROACH THE AREA BY THURSDAY NIGHT...ALTHOUGH
THINK THAT THE MODELS MAY BE TOO AGGRESSIVE WITH ITS SOUTHWARD
PROGRESSION SINCE THE UPPER DYNAMICS ARE NOT PROGGED TO BE TOO
STRONG. WILL PLAN TO TREND THE FORECAST TOWARDS PERSISTENCE...SINCE
THE LOCAL AIRMASS WILL REMAIN VIRTUALLY UNCHANGED UNTIL THE FRONTAL
PASSAGE ON FRIDAY.

.LONG TERM...(FRIDAY THROUGH TUESDAY)...MODELS IN GOOD AGREEMENT
ABOUT BRINGING COLD FRONT SLOWLY THROUGH THE FORECAST AREA FRIDAY TO
JUST SOUTH OF TN SATURDAY BEFORE IT WASHES OUT. INSTABILITY
INCREASES AND WITH THE FRONT IN THE VICINITY SOME STRONG STORMS ARE
POSSIBLE FRIDAY. SPC HAS PART OF THE FORECAST AREA IN A SLIGHT RISK
FOR DAY 3. DRIER AIR IS EXPECTED TO FILTER IN AS HIGH PRESSURE OVER
THE OHIO VALLEY SINKS SOUTH. LOWS SHOULD DROP A FEW DEGREES INTO THE
UPPER 50S NORTH AND LOWER TO MID 60S SOUTH FOR A COUPLE OF NIGHTS.
AS MOISTURE LIFTS NORTH SUNDAY WILL INTRODUCE SLIGHT CHANCE RAIN
AGAIN. BERMUDA HIGH STRENGTHENS AT THE BEGINNING OF THE WEEK OFF THE
EAST COAST WHICH BRINGS MORE HUMID AIR AND CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS THROUGH THE END OF THE FORECAST PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             70  89  70  91 /  40  50  30  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  71  88  71  90 /  50  50  30  40
OAK RIDGE, TN                       71  88  71  90 /  50  50  30  40
TRI CITIES AIRPORT, TN              66  86  66  88 /  50  50  30  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

DG/TD
Hazardous weather outlook, Jun 28, 2:30 AM EST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 AM EDT TUE JUN 28 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-291000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
330 AM EDT (230 AM CDT) TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...

THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS
THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

BB

In the hours before

Local storm report, Jun 28, 2:48 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 PM EDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     ABINGDON                36.71N 81.97W
06/27/2005                   WASHINGTON         VA   UTILITY COMPANY

            ONE TREE AND POWERLINES DOWN ON PARKS MILL ROAD IN
            ABINGDON. REPORTED BY APPALACHIAN POWER.

0310 PM     TSTM WND DMG     GLADE SPRING            36.79N 81.77W
06/27/2005                   WASHINGTON         VA   UTILITY COMPANY

            ONE TREE AND POWERLINES DOWNON WIDENER VALLEY ROAD IN
            GLADE SPRING. REPORTED BY APPALACHIAN POWER.

0350 PM     TSTM WND DMG     13 ESE SEVIERVILLE      35.82N 83.36W
06/27/2005                   SEVIER             TN   UTILITY COMPANY

            SEVERAL TREES AND POWERLINES DOWNED IN THE WILHITE
            COMMUNITY AREA OF JONES COVE. REPORTED SEVIER COUNTY
            ELECTRIC.

0455 PM     TSTM WND DMG     10 W TAZEWELL           36.46N 83.76W
06/27/2005                   CLAIBORNE          TN   UTILITY COMPANY

            SEVERAL TREES AND POWERLINES DOWN ACROSS THE WESTERN HALF
            OF THE COUNTY. REPORTED BY LAFOLLETTE UTILITIES.

0500 PM     TSTM WND DMG     LA FOLLETTE             36.37N 84.13W
06/27/2005                   CAMPBELL           TN   UTILITY COMPANY

            FROM 500 PM THROUGH 515 PM EDT...NUMEROUS TREES AND
            POWERLINES DOWNED COUNTYWIDE. REPORTED BY LAFOLLETTE
            UTILITIES.

0815 PM     TSTM WND DMG     1 NE HILLSVIEW          35.40N 84.79W
06/27/2005                   MCMINN             TN   DEPT OF HIGHWAYS

            A FEW TREES DOWNED ONTO ROADWAYS NEAR HILLSVIEW. REPORTED
            BY MCMINN COUNTY HIGHWAY DEPARTMENT.

0855 PM     TSTM WND DMG     NIOTA                   35.51N 84.55W
06/27/2005                   MCMINN             TN   LAW ENFORCEMENT

            A TREE FELL DOWNING POWERLINES THEN FELL ONTO A CAR IN
            NIOTA. REPORTED BY DISPATCH.

1040 PM     TSTM WND DMG     6 ESE KINGSTON          35.84N 84.41W
06/27/2005                   ROANE              TN   LAW ENFORCEMENT

            ONE TREE DOWNED ONTO OLD KINGSTON ROAD. REPORTED BY
            DISPATCH.

1055 PM     TSTM WND DMG     7 ENE HARRIMAN          35.97N 84.45W
06/27/2005                   ROANE              TN   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 61 NEAR BLAIR. REPORTED BY
            DISPATCH.

1145 PM     TSTM WND DMG     NORRIS                  36.21N 84.06W
06/27/2005                   ANDERSON           TN   UTILITY COMPANY

            FROM 1145 PM THROUGH 1150 PM EDT...A FEW TREES AND
            POWERLINES DOWNED ACROSS THE NORTHERN PORTIONS OF THE
            COUNTY. REPORTED BY CLINTON UTILITIES.

1150 PM     TSTM WND DMG     LAKE CITY               36.22N 84.16W
06/27/2005                   ANDERSON           TN   DEPT OF HIGHWAYS

            THREE TREES DOWNED ONTO ROADWAYS IN LAKE CITY. REPORTED
            BY ANDERSON COUNTY HIGHWAY DEPARTMENT.

&&

FERRELL
Local storm report, Jun 28, 2:51 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT TUE JUN 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     ABINGDON                36.71N 81.97W
06/27/2005                   WASHINGTON         VA   UTILITY COMPANY

            ONE TREE AND POWERLINES DOWN ON PARKS MILL ROAD IN
            ABINGDON. REPORTED BY APPALACHIAN POWER.

0310 PM     TSTM WND DMG     GLADE SPRING            36.79N 81.77W
06/27/2005                   WASHINGTON         VA   UTILITY COMPANY

            ONE TREE AND POWERLINES DOWNON WIDENER VALLEY ROAD IN
            GLADE SPRING. REPORTED BY APPALACHIAN POWER.

0320 PM     TSTM WND DMG     ABINGDON                36.71N 81.97W
06/27/2005                   WASHINGTON         VA   LAW ENFORCEMENT

            A FEW TREE LIMBS DOWN IN ABINGDON.

0330 PM     HAIL             ONEIDA                  36.50N 84.51W
06/27/2005  1.00 INCH        SCOTT              TN   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZED HAIL IN SOUTH SECTION OF ONEIDA.

0338 PM     HAIL             ONEIDA                  36.50N 84.51W
06/27/2005  0.75 INCH        SCOTT              TN   LAW ENFORCEMENT

0350 PM     TSTM WND DMG     13 ESE SEVIERVILLE      35.82N 83.36W
06/27/2005                   SEVIER             TN   UTILITY COMPANY

            SEVERAL TREES AND POWERLINES DOWNED IN THE WILHITE
            COMMUNITY AREA OF JONES COVE. REPORTED SEVIER COUNTY
            ELECTRIC.

0430 PM     HAIL             1 SW PARROTTSVILLE      36.00N 83.10W
06/27/2005  0.75 INCH        COCKE              TN   TRAINED SPOTTER

0455 PM     TSTM WND DMG     10 W TAZEWELL           36.46N 83.76W
06/27/2005                   CLAIBORNE          TN   UTILITY COMPANY

            SEVERAL TREES AND POWERLINES DOWN ACROSS THE WESTERN HALF
            OF THE COUNTY. REPORTED BY LAFOLLETTE UTILITIES.

0500 PM     TSTM WND DMG     LA FOLLETTE             36.37N 84.13W
06/27/2005                   CAMPBELL           TN   UTILITY COMPANY

            FROM 500 PM THROUGH 515 PM EDT...NUMEROUS TREES AND
            POWERLINES DOWNED COUNTYWIDE. REPORTED BY LAFOLLETTE
            UTILITIES.

0500 PM     TSTM WND DMG     FINCASTLE               36.41N 84.05W
06/27/2005                   CAMPBELL           TN   LAW ENFORCEMENT

            ONE TREE DOWN IN FINCASTLE.

0730 PM     TSTM WND DMG     5 SSW JONESBOROUGH      36.23N 82.51W
06/27/2005                   WASHINGTON         TN   LAW ENFORCEMENT

            ONE TREE DOWN ON BACON BRANCH ROAD AT INTERSECTION WITH
            TREADWAY TRAIL.

0735 PM     TSTM WND DMG     2 S JONESBOROUGH        36.26N 82.48W
06/27/2005                   WASHINGTON         TN   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 81 SOUTH.

0815 PM     TSTM WND DMG     1 NE HILLSVIEW          35.40N 84.79W
06/27/2005                   MCMINN             TN   DEPT OF HIGHWAYS

            A FEW TREES DOWNED ONTO ROADWAYS NEAR HILLSVIEW. REPORTED
            BY MCMINN COUNTY HIGHWAY DEPARTMENT.

0855 PM     TSTM WND DMG     NIOTA                   35.51N 84.55W
06/27/2005                   MCMINN             TN   LAW ENFORCEMENT

            A TREE FELL DOWNING POWERLINES THEN FELL ONTO A CAR IN
            NIOTA. REPORTED BY DISPATCH.

1038 PM     TSTM WND DMG     3 NW LOUDON             35.77N 84.40W
06/27/2005                   LOUDON             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON PINE GROVE PROVIDENCE ROAD.

1040 PM     TSTM WND DMG     6 ESE KINGSTON          35.84N 84.41W
06/27/2005                   ROANE              TN   LAW ENFORCEMENT

            ONE TREE DOWNED ONTO OLD KINGSTON ROAD. REPORTED BY
            DISPATCH.

1045 PM     TSTM WND DMG     4 WNW LENOIR CITY       35.82N 84.34W
06/27/2005                   LOUDON             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON HINES VALLEY ROAD.

1055 PM     TSTM WND DMG     7 ENE HARRIMAN          35.97N 84.45W
06/27/2005                   ROANE              TN   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 61 NEAR BLAIR. REPORTED BY
            DISPATCH.

1145 PM     TSTM WND DMG     NORRIS                  36.21N 84.06W
06/27/2005                   ANDERSON           TN   UTILITY COMPANY

            FROM 1145 PM THROUGH 1150 PM EDT...A FEW TREES AND
            POWERLINES DOWNED ACROSS THE NORTHERN PORTIONS OF THE
            COUNTY. REPORTED BY CLINTON UTILITIES.

1150 PM     TSTM WND DMG     LAKE CITY               36.22N 84.16W
06/27/2005                   ANDERSON           TN   DEPT OF HIGHWAYS

            THREE TREES DOWNED ONTO ROADWAYS IN LAKE CITY. REPORTED
            BY ANDERSON COUNTY HIGHWAY DEPARTMENT.

&&

FERRELL

The radar

The Northeast Alabama radar (KHTX), 127 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McMinn

When
June 28, 6:45 PM EST to 7:00 PM EST
Where
McMinn County, Calhoun
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
35.283, -84.750

A few trees downed in Calhoun area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461948.